MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); No Code Available (3191)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found no visible damage to the lens.Secondary surgical intervention, lens explanted and replaced with shorter lens.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm, -9.5 diopter, implantable collamer lens on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to vaulting and increased intraocular pressure.A shorter length lens was implanted.Additional information has been requested but none has been forthcoming.If additional information is received , a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a 13.2mm -9.5 diopter implantable collamer lens on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to low vaulting, elevated iop, narrowing of angle, shallowing of acd.The surgeon also performed a secondary yag on (b)(6) 2017.The patient had blurry vision during the time of post-op.Implanted date is corrected to (b)(6) 2017.(b)(4).Corrected data: method: no additional similar complaint type events were found within the associated lot.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7113305
Report Number2023826-2017-01883
Device Sequence Number1379095
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public00841542103282
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR